Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 26, 2021, 6:13 PM EDT for Cambria County, Pennsylvania. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- May 26, 2021, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS State College, PA
County Cambria County, PA
The radar
The State College radar (KCCX), 75 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:31 PM EDT | TSTM WND DMG | 2 N Vinco, PA | TREES DOWN ALONG BRACKEN STREET IN MUNDYS CORNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
222
WWUS81 KCTP 262213
SPSCTP
Special Weather Statement
National Weather Service State College PA
613 PM EDT Wed May 26 2021
PAZ024-262245-
Cambria PA-
613 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 645
PM EDT...
At 612 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles west of Northern Cambria to near
Ligonier. Movement was east at 55 mph.
Wind gusts up to 55 mph are possible.
Locations impacted include...
Johnstown, Westmont, Ebensburg, Belmont, Nanty-Glo, Portage, Northern
Cambria, Geistown, Southmont, Patton, Cresson, Gallitzin, Vinco,
Loretto, Hastings, Dale, East Conemaugh, Salix-Beauty Line Park,
Beaverdale-Lloydell and Lilly.
LAT...LON 4048 7892 4067 7883 4073 7844 4072 7835
4065 7840 4064 7844 4060 7844 4055 7847
4051 7854 4037 7856 4035 7861 4029 7865
4025 7889 4027 7889 4028 7893 4029 7906
TIME...MOT...LOC 2212Z 253DEG 49KT 4065 7895 4027 7921
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 4:50 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 26, 4:50 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service State College PA 450 PM EDT Wed May 26 2021 .SYNOPSIS... Very warm and muggy today with scattered severe storms possible during the afternoon and evening. Pleasant and dry weather conditions are expected on Thursday before a widespread soaking rainfall brings much cooler temperatures Friday into Saturday. Look for gradually improving conditions through the remainder of the Memorial Day weekend. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 430PM/2030Z: Early-mid afternoon storms produced locally damaging winds and small hail. The most concentrated damage appears to have occurred in northern Dauphin County. Prelim reports from EMA indicate straight line winds. Primary severe threat is now along/east of the US-30 corridor in the lower Susquehanna Valley within reservoir of best CAPE and steep low level lapse rates. Some new convection is developing to the northwest over parts of the central mtns ahead of prefrontal trough moving into NW PA. This activity remains largely sub- severe with limited instability, but slightly better shear profiles. Sat loops indicate a boundary across northern Clearfield/Centre/Clinton counties that may continue to provide a focus for storms into this evening. We started to trim SVR watch #205 back across Warren County and anticipate a general NW-SE cut-back as the evening wears on. Watch expiration is 8PM. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/... Expect storms to fade later this evening into early tonight. A much drier and comfortably cooler airmass will move into the state later tonight and Thursday as a large area of sfc high pressure (1031 MB) situated just north of Lake Superior builds south and over the region late tonight through Thursday. Trended temps and dewpoints a few degs on the higher/lower side of NBM guidance given forecast sounding profiles. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A potent upper air disturbance dropping southeast from the Northern Plains and Upper Great Lakes Thursday night through Friday will help to organize and slowly strengthen an area of surface low pressure, that will move across Southwestern PA then the Virginias Friday and Friday night. These weather features will team up to bring a widespread, chilly and soaking rainfall Friday afternoon and night. Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5 inch rainfall. which is generally welcome news as much of the area has been dry recently. Cool conditions appear likely Saturday with lingering showers possible, as deep upper level trough passes over the state. The bulk of model guidance supports drier and not quite as cool conditions Sunday, as upper trough slowly shifts east of Pa. However, there is still some model spread here with the slower operational GFS indicating at least a small chance of showers Sunday. Latest EURO has also slowed down the eastward shift of the upper trough, so took temps down some on Sunday. All medium range guidance indicates dry and warmer conditions early next week, as surface high drifts off of the Mid Atlantic coast. A weak, moisture- starved shortwave pressing south into the area could possibly bring a few showers by Tuesday. ECENS and GEFS plumes support POPs in the slight chance category. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Updated southeastern TAFS for gusty winds in storms this aft. Holding onto VCTS for a bit longer to the west, but main area of storms across the east will be out of our area by around 6 PM. Earlier discussion below. Low ceilings and fog at southern airfields will clear up in the morning hours after sunrise and return to VFR. Wind gusts pick up by midday at all airfields. Showers and thunderstorms are likely in the afternoon and evening hours, which will bring intermittent local reductions to MVFR. Conditions will return to VFR in the nighttime hours on Wednesday as storms diminish. Outlook... Thursday...generally VFR. Friday...Conditions becoming poor with widespread showers. Saturday...Improving conditions. Still a chance of showers. Sunday...VFR conditions. Monday...VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Fitzgerald/Travis AVIATION...Martin/Gutierrez
Hazardous weather outlook, May 26, 6:00 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 600 PM EDT Wed May 26 2021 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-272200- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 600 PM EDT Wed May 26 2021 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-037-272200- Warren-McKean-Potter-Elk-Cameron-Tioga- 600 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 26, 4:33 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 SW LICKDALE 40.45N 76.51W
05/26/2021 LEBANON PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN ALONG ROUTE 72 NORTH OF
JONESTOWN.
&&Special weather statement, May 26, 4:37 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service State College PA
437 PM EDT Wed May 26 2021
PAZ065-066-262100-
Lancaster PA-York PA-
437 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 500 PM EDT...
At 436 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Brickerville to near Shrewsbury. Movement
was east at 30 mph.
Small hail and wind gusts of 50 to 55 mph are possible in spots.
Strong thunderstorms will be near...
Akron and Rothsville around 440 PM EDT.
Ephrata around 445 PM EDT.
Leola around 450 PM EDT.
New Holland and Terre Hill around 455 PM EDT.
Churchtown around 500 PM EDT.
Other locations impacted by these storms include Buck, Peach Bottom,
Rawlinsville, Fawn Grove and Goodville.
LAT...LON 3972 7667 4015 7641 4018 7608 4018 7594
4014 7588 4010 7594 4004 7594 3993 7600
3987 7599 3987 7600 3985 7602 3976 7606
3976 7608 3973 7610 3974 7611 3972 7614
TIME...MOT...LOC 2036Z 289DEG 27KT 4023 7622 3970 7666
KFSpecial weather statement, May 26, 5:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service State College PA 500 PM EDT Wed May 26 2021 PAZ036-064-262130- Adams PA-Franklin PA- 500 PM EDT Wed May 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN COUNTIES UNTIL 530 PM EDT... At 459 PM EDT, Doppler radar indicated a strong thunderstorm over Fountainhead-Orchard Hills, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph are possible. Locations impacted include... Waynesboro, Gettysburg, Greencastle, Littlestown, Carroll Valley, Wayne Heights, Bonneauville, Lake Heritage, Rouzerville, Orrtanna, Maugansville, State Line, Hunterstown, Fairfield, Middleburg, Quincy, Two Taverns, Warrenton, Gettysburg National Military Park and Liberty Mountain Resort. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3977 7780 3989 7713 3972 7708 3972 7779 TIME...MOT...LOC 2059Z 259DEG 23KT 3973 7771 Martin
Special weather statement, May 26, 5:02 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service State College PA
502 PM EDT Wed May 26 2021
PAZ065-066-262130-
Lancaster PA-York PA-
502 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 530 PM EDT...
At 502 PM EDT, Doppler radar indicated a strong thunderstorm near
Stewartstown, moving east at 30 mph.
Small hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Delta, Wakefield, Cross Roads, Holtwood, Sunnyburn, Susquehanna
Trails, Fawn Grove, Kirkwood, Little Britain, Buck, Peach Bottom and
Airville.
LAT...LON 3982 7658 3990 7607 3978 7606 3976 7607
3976 7608 3975 7608 3974 7610 3973 7609
3973 7610 3974 7611 3972 7614 3972 7657
TIME...MOT...LOC 2102Z 264DEG 27KT 3974 7648
KFSpecial weather statement, May 26, 5:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service State College PA
529 PM EDT Wed May 26 2021
PAZ066-262145-
Lancaster PA-
529 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
545 PM EDT...
At 529 PM EDT, Doppler radar indicated a strong thunderstorm near
Wakefield, moving east at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
This storm will remain over mainly rural areas of southeastern
Lancaster County, including the following locations... Buck, Little
Britain and Kirkwood.
LAT...LON 3988 7625 3994 7599 3993 7598 3993 7600
3987 7599 3987 7600 3985 7602 3981 7603
3980 7605 3979 7604 3976 7606 3976 7608
3973 7609 3972 7620
TIME...MOT...LOC 2129Z 258DEG 35KT 3981 7613
KFSpecial weather statement, May 26, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
613 PM EDT Wed May 26 2021
PAZ024-262245-
Cambria PA-
613 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 645
PM EDT...
At 612 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles west of Northern Cambria to near
Ligonier. Movement was east at 55 mph.
Wind gusts up to 55 mph are possible.
Locations impacted include...
Johnstown, Westmont, Ebensburg, Belmont, Nanty-Glo, Portage, Northern
Cambria, Geistown, Southmont, Patton, Cresson, Gallitzin, Vinco,
Loretto, Hastings, Dale, East Conemaugh, Salix-Beauty Line Park,
Beaverdale-Lloydell and Lilly.
LAT...LON 4048 7892 4067 7883 4073 7844 4072 7835
4065 7840 4064 7844 4060 7844 4055 7847
4051 7854 4037 7856 4035 7861 4029 7865
4025 7889 4027 7889 4028 7893 4029 7906
TIME...MOT...LOC 2212Z 253DEG 49KT 4065 7895 4027 7921
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:38 PM EDT | Special Weather Statement | CTP | Cambria | 52 min |
| May 26, 1:23 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 41 min |
| May 26, 2:00 PM EDT | Special Weather Statement | CTP | Juniata | 45 min |
| May 26, 2:07 PM EDT | Special Weather Statement | CTP | Franklin | 23 min |
| May 26, 2:11 PM EDT | Special Weather Statement | CTP | Mifflin | 49 min |
| May 26, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 44 min |
| May 26, 2:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 39 min |
| May 26, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill and 1 more | 57 min |
| May 26, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Perry | 50 min |
| May 26, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 20 min |
| May 26, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 51 min |
| May 26, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 82 min |
| May 26, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 44 min |
| May 26, 3:51 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 54 min |
| May 26, 4:03 PM EDT | Special Weather Statement | CTP | Lancaster, York | 27 min |
| May 26, 4:37 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| May 26, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| May 26, 5:00 PM EDT | Special Weather Statement | CTP | Adams | 30 min |
| May 26, 5:02 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| May 26, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 43 min |
| May 26, 5:29 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
| May 26, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| May 26, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 15 min |
| May 26, 6:35 PM EDT | Special Weather Statement | CTP | Lebanon | 25 min |
| May 26, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 37 min |
| May 26, 7:09 PM EDT | Special Weather Statement | CTP | Huntingdon | 36 min |
| May 26, 7:22 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| May 26, 7:32 PM EDT | Special Weather Statement | CTP | Mifflin | 13 min |
| May 26, 7:42 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 33 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.